Q:

What happens after chemotherapy treatment?

A:

Quick Answer

Following chemotherapy treatment, a patient may feel tired, lack an appetite and have mouth sores, diarrhea or an upset stomach, according to MedlinePlus. There is also a higher risk of developing skin problems, an infection or bleeding. He should take steps to protect his skin from the sun, avoid smoking and consume a sufficient number of calories to prevent weight loss.

Continue Reading

Full Answer

A person who completes chemotherapy must protect his mouth from infection, explains MedlinePlus. He should brush his teeth and gums with a soft toothbrush for two to three minutes a few times a day and floss once a day. The toothbrush should dry between brushes, and the toothpaste should have fluoride. A doctor may also suggest rinsing the mouth four times a day with a baking soda and salt solution. Mouth rinses may also help, but a patient should not use rinses that contain alcohol and should avoid eating food or drinks with a lot of sugar.

Another way for a person to protect himself against infection following chemotherapy is to use caution when eating or drinking, states MedlinePlus. A patient should not eat spoiled food, only drink safe water, learn how to store and cook food safely and avoid eating any raw food. A patient should also wash his hands several times a day, including after being outdoors, before handling food, after using the bathroom and touching animals.

Learn more about Cancer
Sources:

Related Questions

Explore